Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 97, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 6, 2019, 11:07 AM CDT for Canadian County, Oklahoma. It was in force for 113 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2019, 11:07 AM CDT (16:07 UTC)
- Expired
- Jun 6, 2019, 1:00 PM CDT
- In force
- 113 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Canadian County, OK
The radar
The Norman radar (KTLX), 51 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 11:45 AM CDT | HEAVY RAIN 4.06 | 2 Wnw Mustang, OK | 2 HOUR RAINFALL MEASURED AT A GAUGE ON SW 59TH AND CEMETARY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612
WGUS54 KOUN 061607
FFWOUN
OKC017-061800-
/O.NEW.KOUN.FF.W.0097.190606T1607Z-190606T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
1107 AM CDT Thu Jun 6 2019
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Southeastern Canadian County in central Oklahoma...
* Until 100 PM CDT.
* At 1107 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is occurring or
is imminent.
* Some locations that will experience flooding include...
Southwestern Oklahoma City, Mustang, Tuttle and Union City.
Additional rainfall will further exacerbate ongoing flooding!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3545 9782 3539 9767 3534 9767 3532 9770
3533 9774 3534 9776 3533 9785 3536 9786
3535 9790 3538 9794 3535 9796 3536 9800
3547 9804
$$
MahaleWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 11:02 AM CDT, 5 minutes earlier.
Area forecast discussion, Jun 6, 11:02 AM CDT, 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1102 AM CDT Thu Jun 6 2019
.UPDATE...
The upper low is expected to continue to move east over the fa
today/tonight creating a pivot point of rain that will slowly
move across the area. Rainfall rates of 1.5+" of in 30 minutes
have been reported in some locations. With rainfall rates of at
least 1-2" per hour likely and some areas experiencing 4-5" per
hour. Heavy rainfall and flooding are of greatest concern. The Flood
Watch was expanded west and south in area earlier this morning due
to these concerns.
Some strong to severe storms could also be possible this
afternoon with the highest potential in southern parts of the fa
where some heating is occurring.
With clouds/rain, lowered highs in parts of the fa for today.
Adjusted PoPs with current and expected radar trends expected.
&&
.PREV DISCUSSION... /issued 638 AM CDT Thu Jun 6 2019/
DISCUSSION...
12Z TAFs.
AVIATION...
Areas of showers and thunderstorms are expected today and tonight,
with chances decreasing from west to east overnight. The highest
chances will be in the east, including KOKC, KOUN and KPNC. There
are also some IFR ceilings across portions of central and south
central Oklahoma this morning which will affect KOKC and KOUN.
There is some potential for these to move into KPNC as well,
although it is not certain enough to include in the TAFs.
PREV DISCUSSION... /issued 324 AM CDT Thu Jun 6 2019/
DISCUSSION...
Happily leaving the messy period of weak forcing (and resulting poor
model performance) behind, our attention is turned now toward the
widespread rains expected with the incoming upper low.
Scattered to numerous showers and storms are expected to increase
through the morning hours and continue through much of the day. By
evening, this activity will start shifting eastward with some
wraparound possible across central Oklahoma overnight and into
Friday morning. PWATs are looking less impressive with values at or
below the 90th percentile. However given the widespread prolonged
nature of these rains combined with little to no storm motion,
heavy rain and flooding will still be a concern. Will be issuing a
flood watch for north central and central Oklahoma where training
storms will be a concern.
Saturday may see a brief break as this system moves out, though
there is some hint of an MCS coming down late Friday night in the
northwest flow that will follow this cut-off low.
A cold front on Sunday will again bring low chances for rain. Models
seem to be trending weaker with this front than they were 24 hours
ago and therefore not clearing out the moisture as efficiently.
Slightly cooler temperatures will follow behind this front.
Northwest flow continues through early next week, so at least low
PoPs will continue. Another upper level trough is expected around
mid week next week.
Day
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 63 82 63 / 80 40 20 0
Hobart OK 79 63 85 63 / 80 20 10 10
Wichita Falls TX 84 66 85 65 / 20 20 10 0
Gage OK 79 58 82 60 / 60 10 0 20
Ponca City OK 75 63 80 63 / 80 60 20 10
Durant OK 82 66 83 66 / 50 40 20 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Friday morning for OKZ005>008-011>013-
015>020-022>032.
TX...None.
&&
25/10Hazardous weather outlook, Jun 6, 8:59 AM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 859 AM CDT Thu Jun 6 2019 OKZ004>048-050>052-TXZ083>090-071400- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 859 AM CDT Thu Jun 6 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms and Heavy Rain... Scattered to numerous showers and thunderstorms will continue to develop and move across the area today. Primary hazard will be heavy rain potentially leading to flash flooding and river flooding... especially over north central and central Oklahoma where rain will persist the longest. A few strong to severe storms could also develop today with strong wind gusts and hail up to the size of quarters. The highest potential for these storms is in a Marginal Risk area across portions of south central Oklahoma into north Texas. Rainfall will gradually clear out west to east tonight into Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Showers and storms will be exiting eastward Friday morning. Most days Saturday through Wednesday will see low chances for thunderstorms. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jun 6, 10:34 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1034 AM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM FLASH FLOOD 3 SSW BETHANY 35.46N 97.65W
06/06/2019 OKLAHOMA OK BROADCAST MEDIA
INTERSECTION OF RENO & COUNCIL CLOSED.
&&
JPLocal storm report, Jun 6, 10:45 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1045 AM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 AM FLASH FLOOD 3 SW BETHANY 35.48N 97.69W
06/06/2019 CANADIAN OK TRAINED SPOTTER
FLOODING ON MORGAN RD, CARS GETTING STUCK.
&&
JPLocal storm report, Jun 6, 10:46 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1046 AM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM FLASH FLOOD 2 SSW BETHANY 35.48N 97.66W
06/06/2019 OKLAHOMA OK BROADCAST MEDIA
FLOODED CAR AT INTERSECTION.
&&
JPLocal storm report, Jun 6, 10:54 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1054 AM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM FLASH FLOOD 3 NE YUKON 35.52N 97.71W
06/06/2019 CANADIAN OK TRAINED SPOTTER
WATER UP TO THE HOOD OF A TRUCK.
&&
JPLocal storm report, Jun 6, 10:59 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1059 AM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM FLASH FLOOD 3 SE WARR ACRES 35.50N 97.58W
06/06/2019 OKLAHOMA OK LAW ENFORCEMENT
I-44 SHUT DOWN BY OHP AROUND 29TH ST.
&&
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:43 PM CDT | Special Weather Statement | OUN | Greer | 32 min |
| Jun 5, 8:06 PM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Kiowa, Washita | 3 hr |
| Jun 5, 8:38 PM CDT | Special Weather Statement | OUN | Greer, Harmon | 52 min |
| Jun 5, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 47 min |
| Jun 5, 9:04 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 41 min |
| Jun 5, 9:07 PM CDT | Areal Flood Advisory | OUN | Blaine, Dewey, Major | 113 min |
| Jun 5, 9:23 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa, Tillman | 52 min |
| Jun 5, 9:31 PM CDT | Areal Flood Advisory | OUN | Greer, Harmon, Jackson, Kiowa | 3 hr |
| Jun 5, 9:36 PM CDT | Special Weather Statement | OUN | Beckham, Greer | 39 min |
| Jun 5, 10:00 PM CDT | Special Weather Statement | OUN | Tillman | 30 min |
| Jun 5, 10:11 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Greer, Jackson, Kiowa, Tillman | 34 min |
| Jun 5, 10:42 PM CDT | Special Weather Statement | OUN | Tillman | 48 min |
| Jun 5, 11:13 PM CDT | Special Weather Statement | OUN | Custer | 32 min |
| Jun 5, 11:16 PM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Jun 5, 11:51 PM CDT | Areal Flood Advisory | OUN | Custer | 114 min |
| Jun 6, 3:24 AM CDT | Flood Watch | OUN | Alfalfa, Blaine, Caddo, Canadian, Cleveland, Custer and 18 more | 25 hr |
| Jun 6, 4:09 AM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
| Jun 6, 8:25 AM CDT | Areal Flood Advisory | OUN | Washita | 3 hr |
| Jun 6, 8:52 AM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Jun 6, 9:23 AM CDT | Areal Flood Advisory | OUN | Garfield, Grant | 3 hr |
| Jun 6, 9:38 AM CDT | Flash Flood Warning | OUN | Garfield, Grant | 3 hr |
| Jun 6, 9:47 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Custer | 3 hr |
| Jun 6, 10:01 AM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 3 hr |
| Jun 6, 10:08 AM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 5 hr |
| Jun 6, 10:14 AM CDT | Areal Flood Advisory | OUN | Garfield | 3 hr |
| Jun 6, 10:20 AM CDT | Areal Flood Advisory | OUN | Blaine, Garfield, Kingfisher, Major | 3 hr |
| Jun 6, 10:25 AM CDT | Flash Flood Warning | OUN | Blaine, Garfield, Kingfisher, Major | 3 hr |
| Jun 6, 10:39 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain | 3 hr |
| Jun 6, 10:41 AM CDT | Areal Flood Advisory | OUN | Blaine, Canadian, Garfield, Kingfisher, Logan, Oklahoma | 2 hr |
| Jun 6, 10:55 AM CDT | Flash Flood Warning | OUN | Blaine, Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Jun 6, 11:39 AM CDT | Flash Flood Warning | OUN | Garfield | 4 hr |
| Jun 6, 11:45 AM CDT | Areal Flood Advisory | OUN | Kay, Noble | 3 hr |
| Jun 6, 11:59 AM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Noble, Payne | 3 hr |
| Jun 6, 12:04 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
| Jun 6, 12:10 PM CDT | Flash Flood Warning | OUN | Logan, Payne | 3 hr |
| Jun 6, 12:18 PM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| Jun 6, 12:34 PM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay | 9 hr |
| Jun 6, 12:57 PM CDT | Special Weather Statement | OUN | Garvin | 33 min |
| Jun 6, 1:04 PM CDT | Flash Flood Warning | OUN | Noble | 3 hr |
| Jun 6, 1:15 PM CDT | Areal Flood Warning | OUN | Blaine, Kingfisher, Logan, Major | 9 hr |
| Jun 6, 1:32 PM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| Jun 6, 1:46 PM CDT | Areal Flood Advisory | OUN | Garvin | 3 hr |
| Jun 6, 1:46 PM CDT | River Flood Warning | OUN | Blaine, Caddo, Canadian, Custer | 38 hr |
| Jun 6, 1:47 PM CDT | River Flood Warning | OUN | Blaine, Canadian | 30 hr |
| Jun 6, 2:02 PM CDT | River Flood Warning | OUN | Kingfisher, Logan | 59 hr |
| Jun 6, 2:03 PM CDT | River Flood Warning | OUN | Payne | 3 days |
| Jun 6, 2:15 PM CDT | Flash Flood Warning | OUN | Payne | 2 hr |
| Jun 6, 2:17 PM CDT | Special Weather Statement | OUN | Murray | 28 min |
| Jun 6, 2:45 PM CDT | Areal Flood Advisory | OUN | Kay, Noble | 3 hr |
| Jun 6, 2:46 PM CDT | Special Weather Statement | OUN | Murray | 29 min |
| Jun 6, 2:54 PM CDT | Flash Flood Warning | OUN | Kay, Noble | 3 hr |
| Jun 6, 3:00 PM CDT | Areal Flood Advisory | OUN | Johnston, Murray, Pontotoc | 3 hr |
| Jun 6, 3:04 PM CDT | Areal Flood Warning | OUN | Canadian, Oklahoma | 6 hr |
| Jun 6, 3:17 PM CDT | Areal Flood Warning | OUN | Logan, Payne | 6 hr |
| Jun 6, 3:20 PM CDT | Special Weather Statement | OUN | Johnston, Pontotoc | 25 min |
| Jun 6, 3:35 PM CDT | Areal Flood Advisory | OUN | Johnston, Pontotoc | 3 hr |
| Jun 6, 3:43 PM CDT | Special Weather Statement | OUN | Johnston | 32 min |
| Jun 6, 3:45 PM CDT | Areal Flood Warning | OUN | Garfield | 6 hr |
| Jun 6, 3:55 PM CDT | Areal Flood Warning | OUN | Noble | 6 hr |
| Jun 6, 4:10 PM CDT | Special Weather Statement | OUN | Coal | 35 min |
| Jun 6, 4:30 PM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble | 5 hr |
| Jun 6, 4:45 PM CDT | Special Weather Statement | OUN | Atoka | 45 min |
| Jun 6, 6:13 PM CDT | Areal Flood Warning | OUN | Kay | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.